Kansas, 2025

Flood and Damaging Winds in Kansas, June 14, 2025

June 14, 2025 · NWS ICT · 7 events in 5 counties and zones

A complex of severe thunderstorms developed during the very early morning hours of June 14th across northwest Kansas and raced across the state. These storms impacted portions of central and south-central Kansas with several reported of damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A complex of severe thunderstorms developed during the very early morning hours of June 14th across northwest Kansas and raced across the state. These storms impacted portions of central and south-central Kansas with several reported of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 14, 5:24 AM CST, 1 hour 3 minutes earlier. Its key messages:

  • Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain
  • Additional storms are possible tonight although tremendous uncertainty remains
  • Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning
Area forecast discussion, Jun 14, 5:24 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
624 AM CDT Sat Jun 14 2025

.KEY MESSAGES...

- Storms likely this morning, especially across south-central KS --
  some may become severe with wind gusts near 60 mph and heavy rain

- Additional storms are possible tonight although tremendous
  uncertainty remains

- Storm chances, especially at nighttime, continue into next
  week with the best chances late Tuesday into Wednesday morning

&&

.DISCUSSION...
Issued at 223 AM CDT Sat Jun 14 2025

As of 2 AM Saturday morning, broad quasi-zonal midlevel flow remains
across the Plains with the remnant low across the mid-MS
valley. At the surface, an ill-defined surface pattern is in
place with a weak frontal zone stretching from northeast CO
through eastern NE. A second boundary extends down the foothills
of the Rockies into eastern NM. A pseudo-warm front extends
from southwest KS into central OK. A plume of rich moisture
continues to advect northward into southern KS with dew points
in the low to mid 70s. Three areas of convection may impact the
forecast area later this morning. The first is located across
northwest KS and attached to the weak front from northeast CO
into NE. A subtle shortwave trough axis appears to be providing
maintenance for this cluster at this point. A second area is
located across west-central KS and developed along the N/S
boundary. The third and final area is WAA driven convective
development from west- central KS into portions of south-central
KS.

The 00Z HREF seems to have a good handle on the evolution of these 3
convective areas. The west-central KS cluster will continue to
progress eastward with scattered development on the nose of the 850
mb jet. As we approach 7 AM, these two areas of convection may merge
and develop a more-estabilshed cold pool and move southeast. An
overall weakly sheared environment (20-25 kt) will preclude a more-
significant severe weather event. That being said, daily max
PWs (1.8-1.9") and DCAPE values exceeding 1000 J/kg will support
damaging winds near 60 mph and very heavy rainfall. The most
likely zone for receiving damaging wind gusts near 60 mph
extends south of a line from Russell to McPherson to Eureka.
This convection will likely exit the area into OK by early
afternoon. Residual cloud debris will likely hold temperatures
in the low to mid 80s.

The midlevel ridge axis will remain across the southwest US tonight
through Monday with perturbations rounding the ridge and ejecting
into the Plains. There remains a signal for afternoon storm
development across the High Plains Saturday afternoon with upscale
growth and an MCS moving across a portion of the region tonight into
Sunday morning. Given the widespread convection expected through at
least midday, the overnight MCS may remain north of I-70. Short
range trends will need to be monitored throughout the day to
reevaluate this potential.

These challenging forecast scenarios with WAA driven convection will
continue into early next week before a more-synopically driven MCS
progresses across the area late Tuesday into Wednesday. The midlevel
trough responsible for this MCS will move east of the area by
midweek with increasing midlevel heights thereafter. This should
support a drier and warmer pattern for the latter half of next
week.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 621 AM CDT Sat Jun 14 2025

A complex of thunderstorms will impact all central and south
central KS sites this morning. A bowing segment may yield gusty
winds in excess of 30 kt at HUT and ICT. Introduced a TEMPO
group at HUT and ICT for these stronger winds and reduced VSBY
due to heavy rain. Maintained a PROB30 at CNU as confidence
remains low of impacts there. Additional showers and storms are
possible tonight but confidence is much too low for introduction
at this time.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...BRF
AVIATION...BRF
Hazardous weather outlook, Jun 14, 1:33 AM CST, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
233 AM CDT Sat Jun 14 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-150745-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
233 AM CDT Sat Jun 14 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this morning, mainly
south of a line from Russell to McPherson to Eureka. The strongest
storms will be capable of wind gusts near 60 mph and heavy rainfall.

Additional storms are possible tonight but considerable uncertainty
remains with storm coverage and timing. Stay tuned.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Storm chances will continue Sunday through Wednesday morning. The
best chances will occur during the overnight hours. The greatest
potential for severe weather appears to be Tuesday evening into
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The radar

The Wichita radar (KICT), 84 km away, was scanning. The volume nearest the first event began at 12:26 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Reno

When
June 14, 6:27 AM CST to 6:28 AM CST
Where
Reno County, 3.06 mi WSW of Langdon
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.830, -98.370

Measured at a personal weather station.

Thunderstorm Wind, Reno

When
June 14, 6:46 AM CST to 6:47 AM CST
Where
Reno County, 0.88 mi SE of (Hut)hutchinson Muni
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
38.060, -97.860

Measured at the Hutchinson Airport.

Thunderstorm Wind, Reno

When
June 14, 6:51 AM CST to 6:52 AM CST
Where
Reno County, 4.96 mi NNW of (Hut)hutchinson Muni
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
38.140, -97.890

Measured on a personal weather station.

Thunderstorm Wind, McPherson

When
June 14, 7:05 AM CST to 7:06 AM CST
Where
McPherson County, 3.21 mi SSE of Elyria
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
38.240, -97.590

Measured on a personal weather station.

Flood, Butler

When
June 14, 7:19 AM CST to 9:19 AM CST
Where
Butler County, 1.27 mi N of Benton to 1.64 mi NE of Benton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.798, -97.118

Street flooding was reported in Benton.

Thunderstorm Wind, Sumner

When
June 14, 8:04 AM CST to 8:05 AM CST
Where
Sumner County, 1.65 mi E of Belle Plaine
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.400, -97.200

This wind gust was estimated.

Thunderstorm Wind, Cowley

When
June 14, 8:15 AM CST to 8:16 AM CST
Where
Cowley County, 0.69 mi N of Udall
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.390, -97.120

This wind gust was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1277983, 1277984, 1277986, 1277987, 1277988, 1277990, 1277992.